MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I FREE T4 REAGENT KIT; RADIOIMMUNOASSAY, FREE THYROXINE

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I FREE T4 REAGENT KIT; RADIOIMMUNOASSAY, FREE THYROXINE
Catalog Number 07P70-20
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false elevated alinity i free t4 and provided the following data: on (b)(6) 2025 initial result was > 5.0 ng/dl.On (b)(6) 2025 initial result was > 5.0 ng/dl.On (b)(6) 2025 initial result was 1.33 ng/dl.On (b)(6) 2025 initial result was > 5.0 ng/dl.On (b)(6) 2025, sample id: (b)(6) initial result was > 5.0 ng/dl and retest result was 1.32 ng/dl free t4 was measured at another institution on the cobas platform, and the result was within the reference range.Additionally, customer reported abnormal findings in the test results for biochemistry, blood counts, or thyroid autoantibodies, etc.Patient information: 77-year-old male.Medical history: colon emr, atrial fibrillation, hypertension, diabetes.Medication: mercazole, iodine, amlodopine, onglyza, lixiana, astomin (mmt is currently on pause).The customer reported that the patient has been receiving treatment (details not provided) and the customer doesn't feel that the treatment the patient has been receiving has been unnecessary.Other thyroid test results (e.G., tsh): within reference range there was no reported impact to patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Additional information can be found in section b5.
 
Event or Problem Description
The customer reported false elevated alinity i free t4 and provided the following data: on (b)(6)2025, initial result was > 5.0 ng/dl, on (b)(6) 2025, initial result was > 5.0 ng/dl, on (b)(6) 2025, initial result was 1.33 ng/dl, on (b)(6) 2025, initial result was > 5.0 ng/dl, on (b)(6) 2025, sample id 73726ud00 initial result was > 5.0 ng/dl and retest result was 1.32 ng/dl.Free t4 was measured at another institution on the cobas platform, and the result was within the reference range.Additionally, customer reported abnormal findings in the test results for biochemistry, blood counts, or thyroid autoantibodies, etc.Patient information: 77-year-old male medical history: colon emr, atrial fibrillation, hypertension, diabetes medication: mercazole, iodine, amlodopine, onglyza, lixiana, astomin (mmt is currently on pause) the customer reported that the patient has been receiving treatment (details not provided) and the customer doesn't feel that the treatment the patient has been receiving has been unnecessary.Other thyroid test results (e.G., tsh): within reference range there was no reported impact to patient management.Update: the customer sent the sample out for additional testing and reported the test results were similar to the retest results (i.E.1.32 ng/dl) obtained at the customer site.
 
Additional Manufacturer Narrative
The data and information provided by the customer were reviewed and support the complaint issue.A review of tracking and trending did identify an increase in complaint activity for the alinity i free t4 assay, however, no trends were identified for the complaint lot.In-house testing with a retained kit of reagent lot 73276ud00 was completed.Testing met acceptance criteria, and the product is performing as expected.Device history review did not identify any nonconformances, potential nonconformances or deviations associated with the complaint lot and complaint issue.Labeling was reviewed which adequately addresses the current issue.Based on the investigation, no systemic issue or deficiency with the alinity i free t4 assay, lot 73276ud00 was identified.
 
Event or Problem Description
The customer reported false elevated alinity i free t4 and provided the following data: on (b)(6) 2025 initial result was > 5.0 ng/dl, on (b)(6) 2025 initial result was > 5.0 ng/dl, on (b)(6) 2025 initial result was 1.33 ng/dl, on (b)(6) 2025 initial result was > 5.0 ng/dl.On (b)(6) 2025, sample id (b)(6), initial result was > 5.0 ng/dl and retest result was 1.32 ng/dl.Free t4 was measured at another institution on the cobas platform, and the result was within the reference range.Additionally, customer reported abnormal findings in the test results for biochemistry, blood counts, or thyroid autoantibodies, etc.Patient information: 77-year-old male medical history: colon emr, atrial fibrillation, hypertension, diabetes medication: mercazole, iodine, amlodopine, onglyza, lixiana, astomin (mmt is currently on pause) the customer reported that the patient has been receiving treatment (details not provided) and the customer doesn't feel that the treatment the patient has been receiving has been unnecessary.Other thyroid test results (e.G., tsh): within reference range there was no reported impact to patient management.Update: the customer sent the sample out for additional testing and reported the test results were similar to the retest results (i.E.1.32 ng/dl) obtained at the customer site.

Brand Name
ALINITY I FREE T4 REAGENT KIT
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23284622
Report Number3005094123-2025-00511
Device Sequence Number15642015
Product Code CEC
UDI-Device Identifier00380740121815
UDI-Public(01)00380740121815(17)260205(10)73276UD00
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Catalogue Number07P70-20
Device Lot Number73276UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer10/22/2025
12/17/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/23/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (B)(6); ALNTY I PROCESSING MODU, 03R65-01, (B)(6); ALNTY I PROCESSING MODU, 03R65-01, (B)(6)
Patient Age77 YR
Patient SexMale